MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline did not completely open at the proximal end.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the multiple ophthalmic segment with a max diameter of less than 3mm and a 3mm neck diameter.It was noted the patient's vessel tortuosity was severe.It was reported that the pipeline did not completely open at the proximal end.After some troubleshooting by advancing the microcatheter forward the proximal end was able to achieve apposition and the device was j-wired on the proximal end.The middle of the pipeline was positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.A wire/catheter was used to open the pipeline.The pipeline was not removed from the patient.Full wall apposition was achieved. there were no patient symptoms or complications associated with the event.A dapt (dual antiplatelet treatment) was administered and the pru level was teg 98 or 99% inhibited.The angiographic result post procedure showed everything was well opposed and there was no evidence of thrombus, all distal vessels patent.The pipeline was not used off-label and was prepared as indicated in the ifu.  ancillary devices include: rist 107f-079-105, a phenom 27, an aristotle 24, a fathom 16, and a synchro 14.
 
Event or Problem Description
Additional information received reported that the patient died on the day of the procedure.They had presented as unresponsive with parenchymal hemorrhage, left frontal.No other interventions were performed between the pipeline implant and the patient death.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the aneurysm was not ruptured, and there was no pre-existing intracranial hemorrhage.There were no other device complications.The official cause of death was unknown.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12903572
Report Number2029214-2021-01541
Device Sequence Number4962961
Product Code OUT
UDI-Device Identifier00763000284428
UDI-Public00763000284428
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-14
Device Catalogue NumberPED2-425-14
Device Lot NumberB251426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2021
Supplement Date Received by Manufacturer12/22/2021
12/22/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/18/2022
02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age58 YR
Patient SexFemale
Patient Weight77 KG